About this Journal Submit a Manuscript Table of Contents
Abstract and Applied Analysis
Volume 2013 (2013), Article ID 530365, 8 pages
http://dx.doi.org/10.1155/2013/530365
Research Article

Algebraic Properties of First Integrals for Scalar Linear Third-Order ODEs of Maximal Symmetry

Centre for Differential Equations, Continuum Mechanics and Applications, School of Computational and Applied Mathematics, University of the Witwatersrand, Wits 2050, South Africa

Received 22 November 2012; Accepted 14 January 2013

Academic Editor: Emrullah Yaşar

Copyright © 2013 K. S. Mahomed and E. Momoniat. This is an open access article distributed under the Creative Commons Attribution License, which permits unrestricted use, distribution, and reproduction in any medium, provided the original work is properly cited.

Linked References

  1. S. Lie, “Klassifikation und Integration von gewöhnlichen differentialgleichungen zwischen x, y, die eine Gruppe von Transformationen gestatten,” Archiv der Mathematik, vol. 8, no. 9, p. 187, 1883.
  2. P. G. L. Leach, “First integrals for the modified Emden equation q¨+α(t)q˙+qn=0,” Journal of Mathematical Physics, vol. 26, no. 10, pp. 2510–2514, 1985. View at Publisher · View at Google Scholar · View at Zentralblatt MATH · View at MathSciNet
  3. N. H. Ibragimov and F. M. Mahomed, “Ordinary differential equations,” in CRC Handbook of Lie Group Analysis of Differential Equations, N. H. Ibragimov, Ed., vol. 3, p. 191, CRC Press, Boca Raton, Fla, USA, 1996.
  4. F. M. Mahomed, “Symmetry group classification of ordinary differential equations: survey of some results,” Mathematical Methods in the Applied Sciences, vol. 30, no. 16, pp. 1995–2012, 2007. View at Publisher · View at Google Scholar · View at Zentralblatt MATH · View at MathSciNet
  5. F. M. Mahomed and P. G. L. Leach, “The linear symmetries of a nonlinear differential equation,” Quaestiones Mathematicae, vol. 8, no. 3, pp. 241–274, 1985. View at Publisher · View at Google Scholar · View at Zentralblatt MATH · View at MathSciNet
  6. F. M. Mahomed and P. G. L. Leach, “Lie algebras associated with scalar second-order ordinary differential equations,” Journal of Mathematical Physics, vol. 30, no. 12, pp. 2770–2777, 1989. View at Publisher · View at Google Scholar · View at Zentralblatt MATH · View at MathSciNet
  7. F. M. Mahomed and P. G. L. Leach, “The Lie algebra sl(3, R) and linearization,” Quaestiones Mathematicae, vol. 12, no. 2, pp. 121–139, 1989. View at Publisher · View at Google Scholar · View at Zentralblatt MATH · View at MathSciNet
  8. F. M. Mahomed, A. H. Kara, and P. G. L. Leach, “Lie and Noether counting theorems for one-dimensional systems,” Journal of Mathematical Analysis and Applications, vol. 178, no. 1, pp. 116–129, 1993. View at Publisher · View at Google Scholar · View at Zentralblatt MATH · View at MathSciNet
  9. F. M. Mahomed and P. G. L. Leach, “Symmetry Lie algebras of nth order ordinary differential equations,” Journal of Mathematical Analysis and Applications, vol. 151, no. 1, pp. 80–107, 1990. View at Publisher · View at Google Scholar · View at MathSciNet
  10. K. S. Govinder and P. G. L. Leach, “The algebraic structure of the first integrals of third-order linear equations,” Journal of Mathematical Analysis and Applications, vol. 193, no. 1, pp. 114–133, 1995. View at Publisher · View at Google Scholar · View at Zentralblatt MATH · View at MathSciNet
  11. P. G. L. Leach and F. M. Mahomed, “Maximal subalgebra associated with a first integral of a system possessing sl(3, R) algebra,” Journal of Mathematical Physics, vol. 29, no. 8, pp. 1807–1813, 1988. View at Publisher · View at Google Scholar · View at Zentralblatt MATH · View at MathSciNet
  12. G. P. Flessas, K. S. Govinder, and P. G. L. Leach, “Characterisation of the algebraic properties of first integrals of scalar ordinary differential equations of maximal symmetry,” Journal of Mathematical Analysis and Applications, vol. 212, no. 2, pp. 349–374, 1997. View at Publisher · View at Google Scholar · View at Zentralblatt MATH · View at MathSciNet
  13. K. S. Mahomed and E. Momoniat, “Symmetry classiffcation of first integrals for scalar linearizable second-order ODEs,” Journal of Applied Mathematics, vol. 2012, Article ID 847086, 14 pages, 2012. View at Publisher · View at Google Scholar
  14. A. H. Kara and F. M. Mahomed, “A basis of conservation laws for partial differential equations,” Journal of Nonlinear Mathematical Physics, vol. 9, supplement 2, pp. 60–72, 2002. View at Publisher · View at Google Scholar · View at MathSciNet
  15. C. Wafo Soh and F. M. Mahomed, “Contact symmetry algebras of scalar ordinary differential equations,” Nonlinear Dynamics, vol. 28, no. 2, pp. 213–230, 2002. View at Publisher · View at Google Scholar